A 23 year old army conscript died earlier this week after receiving a second Covid-19 vaccine shot, according to the Bangkok Post. According to the report, Khanti Anantasiri, who had no underlying health conditions, died at home in Ratchaburi province on Tuesday afternoon, a day after receiving the AstraZeneca vaccine. He had earlier received the Sinovac vaccine.
Khanti had complained of itchiness and fever around 7 hours after receiving the vaccination, taking two pills to bring his temperature down, his father said. The following afternoon, his mother checked in on him, finding that his condition had degenerated significantly, with his lips turning blue and dark spots appearing on his chest.
Khanti’s father said his son died around 24 hours after receiving the vaccine, stating he believed his death was a result of the vaccination. According to the report, Khanti’s body was sent to Ratchaburi Hospital for an autopsy. Khanti’s elder brother told reporters he had submitted a form seeking compensation for his death.
The news comes after a Phang Nga Community College student died on Monday following her second Covid-19 vaccine shot. The Bangkok Post reported that the student, who developed blood clots after receiving the shot, died of a haemorrhagic stroke following brain surgery. According to the report, doctors said the haemorrhage was a side effect of drugs used to treat clots.
The World Health Organisation advises that like any vaccine, Covid-19 vaccines can cause mild, short-term side effects – including low-grade fever, or pain or redness at the injection site – however most reactions are mild and go away within a few days on their own. WHO says that while more serious or long-lasting side effects are possible, this is extremely rare.
Since the Thai government launched its mass Covid-19 immunisation campaign in late-February, more than 72 million doses of the Covid-19 vaccine have been administered.